Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On Hardy's inequality and Laplace transforms in weighted rearrangement invariant spaces


Author: Kenneth F. Andersen
Journal: Proc. Amer. Math. Soc. 39 (1973), 295-299
MSC: Primary 26A86; Secondary 44A10, 46E30
MathSciNet review: 0315071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Hardy's well-known inequality relating the norm of a function and the norm of its integral mean in the Lebesgue spaces $ {L^p}(\mu ),d\mu (t) = {t^{\sigma - 1}}dt$, is extended to the class of rearrangement invariant spaces $ X(\mu )$. These spaces include, for example, the $ {L^p}(\mu )$, the Lorentz and the Orlicz spaces. As an application, necessary and sufficient conditions are obtained for an operator related to the Laplace transform to be bounded as a linear operator between rearrangement invariant spaces of $ \mu $-measurable functions.


References [Enhancements On Off] (What's this?)

  • [1] D. W. Boyd, The Hilbert transform on rearrangement-invariant spaces, Canad. J. Math. 19 (1967), 599–616. MR 0212512
  • [2] David W. Boyd, Indices of function spaces and their relationship to interpolation, Canad. J. Math. 21 (1969), 1245–1254. MR 0412788
  • [3] David W. Boyd, Indices for the Orlicz spaces, Pacific J. Math. 38 (1971), 315–323. MR 0306887
  • [4] G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, Cambridge Univ. Press, New York, 1934.
  • [5] E. C. Titchmarsh, Han-shu lun, Translated from the English by Wu Chin, Science Press, Peking, 1964 (Chinese). MR 0197687

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26A86, 44A10, 46E30

Retrieve articles in all journals with MSC: 26A86, 44A10, 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0315071-4
Keywords: Integral mean, Laplace transform, rearrangement invariant function space, Lorentz space, Orlicz space
Article copyright: © Copyright 1973 American Mathematical Society